MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS LUER-LOK; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS LUER-LOK; PISTON SYRINGE
Catalog Number 309695
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd syringe control 10ml ll had foreign matter.The following information was provided by the initial reporter: material#: 309695, lot#: 5121447.It was reported by customer that item is busted open inside the individual plastic bags.Rcc received a complaint via email.Injuries or adverse event: no.Item: 309695, quantity affected: 1 bx, serial/lot number: (b)(6), po: (b)(4).Are any samples available for return? yes.Reported issue: item is busted open inside the individual plastic bags.Shipping boxes are not damaged and it is only some of the syringes.Customer disposition request: credit.Customer response on (b)(6) 2025.This issue was discovered on (b)(6) 2025.As for how many were affected, maybe 5 but i was uncomfortable using anything from that box so i replaced all of them and sealed it shut.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
(b)(4).Follow up for device evaluation twenty-five samples and one photo of 10 ml control syringes (part number 309695) from batch 5121447 were received and evaluated.Twenty-one syringes were found acceptable with no defects observed.Four syringes exhibited black discoloration across the bottom web; two also had large holes in the web, one had an open seal greater than ¼ inch, and one remained sealed.The photo confirmed the presence of black discoloration on the affected packages.The condition observed is non-conforming per product specifications.The potential root cause of the packaging damage and foreign matter defects is associated with the packaging process.Interviews with production personnel, along with a review of technical and electrical records and the production database, revealed fluctuations in seal temperature, which may have contributed to the observed defects.Furthermore, a device history record review was completed for provided lot number 5121447.A review showed no rejected inspections or quality issues during the production that could have contributed to the reported defect.

Brand Name
LUER-LOK
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22475805
Report Number1213809-2025-00462
Device Sequence Number20956986
Product Code FMF
UDI-Device Identifier00382903096954
UDI-Public(01)00382903096954(10)5121447
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309695
Device Lot Number5121447
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2025
Supplement Date Received by Manufacturer09/16/2025
Initial Report FDA Received Date07/10/2025
Supplement Report FDA Received Date09/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown